Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2022, 4:49 PM CDT for Crawford County, Arkansas. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2022, 4:49 PM CDT (21:49 UTC)
- Expired
- Apr 11, 2022, 5:08 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 27 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 4:49 PM CDT | HAIL 0.75 | 3 Wnw Van Buren, AR | RELAYED VIA SPOTTER NETWORK. |
| Apr 11, 4:54 PM CDT | HAIL 0.75 | 1 W Furry, AR | REPORT FROM MPING: DIME (0.75 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted.
953
WUUS54 KTSA 112149
SVRTSA
ARC033-112230-
/O.NEW.KTSA.SV.W.0034.220411T2149Z-220411T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
449 PM CDT Mon Apr 11 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Crawford County in northwestern Arkansas...
* Until 530 PM CDT.
* At 449 PM CDT, a severe thunderstorm was located near Figure Five,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Natural Dam...
Chester... Rudy...
Lake Fort Smith... Figure Five...
Lee Creek... Shibley...
Uniontown... Dora...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 8.
Interstate 540 near mile marker 1.
Interstate 49 between mile markers 24 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas...and east central Oklahoma.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3544 9430 3544 9438 3545 9439 3545 9441
3544 9442 3544 9444 3556 9446 3576 9439
3576 9437 3573 9409
TIME...MOT...LOC 2149Z 210DEG 21KT 3550 9439
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
139
WWUS54 KTSA 112158
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
458 PM CDT Mon Apr 11 2022
ARC033-112230-
/O.CON.KTSA.SV.W.0034.000000T0000Z-220411T2230Z/
Crawford AR-
458 PM CDT Mon Apr 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL CRAWFORD COUNTY...
At 457 PM CDT, a severe thunderstorm was located over Rudy, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Chester...
Rudy... Figure Five...
Lake Fort Smith...
This includes Interstate 49 between mile markers 24 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3551 9425 3546 9437 3555 9436 3570 9421
3573 9409
TIME...MOT...LOC 2157Z 222DEG 29KT 3555 9428
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$221
WWUS54 KTSA 112208
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
508 PM CDT Mon Apr 11 2022
ARC033-112217-
/O.CAN.KTSA.SV.W.0034.000000T0000Z-220411T2230Z/
Crawford AR-
508 PM CDT Mon Apr 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAWFORD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.
LAT...LON 3551 9425 3546 9437 3555 9436 3570 9421
3573 9409
TIME...MOT...LOC 2205Z 210DEG 21KT 3560 9424
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:35 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 11, 2:35 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 235 PM CDT Mon Apr 11 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through tonight ) Issued at 209 PM CDT Mon Apr 11 2022 The primary short term concern focuses on severe weather potential through this evening, primarily from southeast OK through parts of west central AR, along and south of quasi-stationary boundary. As of 2 PM, the boundary extended near I-40 in west central AR to near MLC to a little south of ADM. Meso analysis showing a pocket of SB CAPE aground 3000 j/kg near I-30 in NC TX/SC OK with little cap remaining. As such most of the recent CAM guidance shows development across SE OK/WC AR over the next few hours, with some suggestion of more robust development closer to 00z farther to the southwest. Storms should become supercellular rather quick given the strength/orientation of deep layer shear, with all modes of severe possible in any more discrete cells. These storms will move off to the east with most ending around 06z or shortly thereafter. && .LONG TERM... (Tomorrow through Monday) Issued at 209 PM CDT Mon Apr 11 2022 Moist Gulf air will surge back north Tuesday in response to a quickly approaching Pacific shortwave with entire area well withing the warm sector. A sharp dryline will become established west of I-35 as has been advertised for a few days now, but there are a number of factors that could keep much, if any, convection along the dry line in OK. Another consistent signal in the data has been for a subtropical shortwave to lift northeast relatively early in the day, forcing more widespread development in the warm sector across TX/LA into southern OK, which would likely place the OK portion of dry line within an area of subsidence. Most guidance continues to support this with limited development. The POP forecast for Tuesday mainly reflect potential associated with the southern wave, which will have some severe potential. In the event any storms fire on the dry line Tues afternoon, the conditional prob of severe weather is quite high. Will also see rather gusty winds Tuesday afternoon, fortunately we stay east of the dry line which limits fire weather concerns some. Higher chances of storms will eventually arrive in eastern Ok Tuesday night into Wednesday morning as Pacific front overtakes the dry line and sweeps through the area. These storms will also have severe potential, though the highest may end up being just east of the forecast area. Drier but cooler air behind the front along with gusty NW winds will raise the fire weather potential, though temperatures may stay below Red Flag criteria. Patter will remain unsettled through the weekend with another chance of showers and thunderstorms Easter weekend, with highest chances appearing to be Saturday. A trend toward well below normal temperatures may be shaping up early next week. && .AVIATION... (18Z TAFS) Issued at 1206 PM CDT Mon Apr 11 2022 Thunderstorm impacts will be the main aviation concern for the next 6 to 12 hours, with ongoing potential at the NE OK and far NW AR sites, shifting southward to MLC and FSM late afternoon and early evening. Expect potential for IFR conditions and possible severe wind gusts at MLC and FSM late afternoon into evening. Ceilings will decrease tonight, with periods of IFR/MVFR conditions likely. Visibility reductions in fog should also occur at the NE OK sites tonight. Winds will largely be light until things shift to the south tomorrow morning and become gusty. && .PRELIMINARY POINT TEMPS/POPS... TUL 56 82 57 67 / 10 20 30 30 FSM 61 81 63 74 / 50 30 50 70 MLC 59 80 60 75 / 20 30 30 30 BVO 51 82 53 66 / 10 10 40 30 FYV 56 79 58 70 / 40 20 50 80 BYV 54 78 60 71 / 40 20 50 80 MKO 56 79 59 71 / 20 20 30 40 MIO 51 79 56 66 / 10 10 40 60 F10 56 81 59 71 / 20 20 30 30 HHW 64 79 63 79 / 30 50 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...22
Hazardous weather outlook, Apr 11, 12:34 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1234 PM CDT Mon Apr 11 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1234 PM CDT Mon Apr 11 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...After 5 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Isolated to scattered strong to severe thunderstorms are expected
to develop late this afternoon and into the evening along and
south of a boundary stalled across southeast Oklahoma and western
Arkansas. Hail to the size of tennis balls and damaging wind gusts
to 70 mph will be the main threats, with a limited tornado threat
especially for storms that interact with the boundary. These
storms are expected to shift east of the forecast area by
midnight.
In addition to the main threat area in southeast Oklahoma and
western Arkansas, ongoing storms across far northeast Oklahoma and
into far northwest Arkansas may produce marginally severe hail
through early afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...
Very High Fire Weather Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY AND SATURDAY...Thunderstorm Potential...
Very High Fire Weather Potential.
SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Tuesday and Wednesday may both feature organized severe weather
across eastern Oklahoma and northwest Arkansas. Tuesday's threat
is highly conditional, with the main question being how many
storms develop either ahead of a dryline expected to be near the
Interstate 35 corridor during the afternoon or across southeast
Oklahoma and into northwest Arkansas. An unstable airmass and
sufficient wind shear will be in place across the area, and any
storms that are able to develop with have a good chance to
strengthen to severe levels. Large hail, damaging winds and
tornadoes will all be possible tomorrow, but again, the overall
threat will be contingent on thunderstorms developing at all.
A cold front will sweep across the region Wednesday, with
additional strong to severe thunderstorms likely to develop along
it and sweep through the area. Strong winds and drier conditions
west of the cold front will increase fire weather concerns
Wednesday afternoon.
The potential for showers and storms will return over the
weekend as a frontal boundary moves into the region.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 11, 12:40 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1240 PM CDT Mon Apr 11 2022
OKZ057-111815-
Craig OK-
1240 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of central Craig County
through 115 PM CDT...
At 1240 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of White Oak, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Vinita... Welch...
Bluejacket... Pyramid Corners...
This includes Interstate 44 between mile markers 289 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3695 9501 3694 9500 3668 9500 3661 9541
3671 9542 3696 9501
TIME...MOT...LOC 1740Z 242DEG 31KT 3668 9532
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 11, 1:11 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
111 PM CDT Mon Apr 11 2022
OKZ058-111845-
Ottawa OK-
111 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of central Ottawa
County through 145 PM CDT...
At 111 PM CDT, Doppler radar indicated a strong thunderstorm near
Narcissa, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Wyandotte... Narcissa...
Ottawa... Peoria...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 300 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3681 9462 3673 9500 3687 9500 3700 9476
3700 9462
TIME...MOT...LOC 1811Z 244DEG 40KT 3680 9496
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Apr 11, 4:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 2 E BRADEN 35.28N 94.47W
04/11/2022 U1.75 INCH LE FLORE OK PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
0432 PM HAIL ARKOMA 35.35N 94.44W
04/11/2022 E1.00 INCH LE FLORE OK EMERGENCY MNGR
&&Local storm report, Apr 11, 4:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 1 S ARKOMA 35.34N 94.44W
04/11/2022 E1.75 INCH LE FLORE OK TRAINED SPOTTER
REPORTED NEAR INDUSTRIAL AND HIGHWAY 112
SOUTH OF ARKOMA. RELAYED BY EMERGENCY
MANAGEMENT.
0442 PM HAIL FORT SMITH 35.38N 94.40W
04/11/2022 E2.50 INCH SEBASTIAN AR PUBLIC
RELAYED VIA TWITTER.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 47 min |
| Apr 11, 4:17 PM CDT | Tornado Warning | TSA | Crawford, Sebastian | 43 min |
| Apr 11, 4:45 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian | 45 min |
| Apr 11, 5:06 PM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| Apr 11, 5:12 PM CDT | Tornado Warning | TSA | Franklin, Sebastian | 48 min |
| Apr 11, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 16 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 32 min |
| Apr 11, 5:59 PM CDT | Tornado Warning | TSA | Franklin, Sebastian | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.